Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 32, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 24, 2004, 9:23 PM CDT for Newton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2004, 9:23 PM CDT (02:23 UTC)
- Expired
- Sep 25, 2004, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Newton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 250229
FFWLCH
TXC351-250530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
923 PM CDT FRI SEP 24 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEWTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 1230 AM CDT
* AT 923 PM CDT...NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAINS WERE OCCURRING OVER CENTRAL PARTS OF NEWTON COUNTY.
THE SHOWERS AND THUNDERSTORMS WERE MOVING NORTH 10 MPH AND WILL
LIKELY MOVE OVER AREAS WHERE RADAR INDICATES UP TO 6 INCHES
OF RAIN FELL SINCE 630 PM THIS EVENING. HEAVY RAINS UP TO
AROUND 6 INCHES OCCURRED EARLY THIS EVENING FROM NEAR JAMESTOWN TO
EAST OF FARRSVILLE INTO NORTHCENTRAL NEWTON COUNTY.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS.
RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE DITCHES SHOULD
BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS OBSERVED.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3066 9385 3066 9372 3115 9359 3114 9386
3093 9383
$$
201 follow-up statement
000
WGUS74 KLCH 250504
FFSLCH
TXC351-250530-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1201 AM CDT SAT SEP 25 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 AM CDT FOR NORTHERN
NEWTON COUNTY...
AT 1154 PM CDT..RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS HAD
DIMINISHED IN NEWTON COUNTY. MAINLY LIGHT TO MODERATE RAIN CONTINUES
OVER MUCH OF THE NORTHERN HALF OF THE COUNTY. THE THREAT OF FLASH
FLOODING HAS DIMINISHED...THEREFORE THE WARNING WILL EXPIRE AT 1230
AM WITH NO REISSUANCE ANTICIPATED.
LAT...LON 3066 9385 3066 9372 3115 9359 3114 9386
3093 9383
$$
20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 8:36 PM CDT, 47 minutes earlier.
Area forecast discussion, Sep 24, 8:36 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 836 PM CDT FRI SEP 24 2004 .DISCUSSION... WILL UPDATE ZONE FORECAST TO REMOVE VARIOUS TIME SEGMENTS FROM THE FIRST PERIOD OF THE FORECASTS. OTHERWISE...FORECASTS LOOK ABOUT RIGHT. && .PREVIOUS DISCUSSION... SAT/88D/MTRS/PROFILERS SHOW CIRCULATION ASSOCIATED W/ TD IVAN STILL SPINNING S OF KLFK. CONVECTION REMAINING N OF THE CNTR...BUT ADDITIONAL BANDS HAVE DEVELOPED OVER THE FCST AREA. ONE BAND OF NOTE IS TRAINING UP THE SABINE RIVER...AND 3-HR AMOUNTS EXCEEDING 2 INCHES ARE EVIDENT IN THE KLCH THP. ELSEWHERE...WATER VAPOR IMAGERY SHOWS RIDGING UP THE E CST...JEANNE APPROACHING THE NRN BAHAMAS....A TROF EXTENDING ACROSS THE NRN PLAINS TO THE ROCKIES...AND A FLAT RIDGE FROM THE PACIFIC OFF BAJA CA TO THE BIG BEND REGION OF TX. AS LONG AS IVAN SITS ACROSS E TX WELL CONTINUE TO SEE THESE RAIN BANDS DEVELOPING OVER THE GULF IN AN EXTREMELY MOIST AIRMASS BEFORE WRAPPING NWD ACROSS THE AREA INTO THE CNTR OF CIRCULATION. WILL BE GOING W/ HIGHEST POPS (60ISH) ACROSS THE NWRN ZONES W/ CLOSEST PROXIMITY TO CNTR...CHC POPS ELSEWHERE. 88D TRENDS SO FAR THIS AFTN SHOW RW/TRW TRAINING ACROSS THE WRN 1/2 OF THE AREA WHILE CONVECTION ACROSS THE E HAS SHOWN A SLOW EWD DRIFT W/ LOWER 3-HR TOTALS. ON THIS NOTE HAVE DECIDED TO MAINTAIN THE FFA FOR TNGT ACROSS OUR SE TX ZONES. IN THEORY OUR LA ZONES COULD HAVE A HIGHER COVERAGE (THUS POPS) BUT LOWER QPF VALUES (THUS NO WATCH). PROGGED SYNOPTIC PATTERN FOR SAT LOOKS FAIRLY SIMILAR TO TDY SO WILL CONTINUE THE CHC POPS (40 W/30 E) REGION-WIDE. WILL ALLOW MID SHIFT TO DECIDE ON NEED FOR FFA TMRW. CDFNT PROGGED TO CROSS THE AREA ON MON USHERING IN LOWER DEWPTS. MEANWHILE NRLY FLOW AROUND JEANNE WILL BRING DRIER AIR ALOFT ACROSS THE REGION. WEAK ZONAL FLOW THRU MOST OF THE COMING WEEK WILL BE REPLACED BY RIDGING FROM THE WRN GULF LATE IN THE PERIOD. THIS IS COMBO W/ HI PRES AT THE SFC WILL PROVIDE FOR A DRY FCST TUE-THU. GFS IS ADVERTISING AN ERLY WAVE CROSSING THE NRN GULF...GETTING AT LEAST INTO THE ERN ZONES ON FRI. HATE TO BITE ON SUCH A FEATURE SO SOON SO WILL ONLY INTRODUCE SILENT 10S TO THE GRIDS. ANOTHER ITEM OF INTEREST IS THE FEATURE CURRENTLY IN THE CNTL GULF. SAT PIX SHOW CONVECTIVE CLUSTER ASSOCIATED W/ WEAK SFC TROF AND MID/UPR-LVL LO. SHORT-RANGE MODELS DEPICT A GENERAL MEANDERING BEFORE FINALLY BEING SHOVED SE IN REPONSE TO FLOW AROUND JEANNE. NHC MENTIONED A SLOW WRLY MOTION IN THE MEANTIME. NO MATTER...UPR-LVL WINDS ARE UNFAVORABLE FOR DEVELOPMENT ATTM. BUT OF COURSE THIS YEAR ANYTHING APPEARS TO BE POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... LCH 70 86 69 88 / 40 40 20 30 BPT 71 86 70 88 / 50 40 20 30 AEX 68 87 66 88 / 50 30 10 30 LFT 70 88 69 88 / 50 30 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...FLOOD WATCH TXZ180>182-201-215-216. && 20
Hazardous weather outlook, Sep 24, 5:16 AM CDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 516 AM CDT FRI SEP 24 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 251100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 516 AM CDT FRI SEP 24 2004 .DAY ONE...TODAY AND TONIGHT... TROPICAL MOISTURE FROM WHAT IS LEFT OF TROPICAL DEPRESSION IVAN WILL PRODUCE SHOWERS AND THUNDERSTORMS TODAY. SOME HEAVY RAINFALL WILL BE POSSIBLE OVER SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES. THIS MAY CAUSE FLOODING OF STREETS...DRAINAGE DITCHES AND OTHER LOW-LYING URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A CHANCE OF RAIN WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH ON SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED TODAY OR TONIGHT. RUA
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.